Containership scheduling with transit-time-sensitive container shipment demand

Shuaian Wang, Qiang Meng, Zhiyuan Liu

Research output: Journal article publicationJournal articleAcademic researchpeer-review

39 Citations (Scopus)

Abstract

This paper examines the optimal containership schedule with transit-time-sensitive demand that is assumed to be a decreasing continuous function of transit time. A mixed-integer nonlinear non-convex optimization model is first formulated to maximize the total profit of a ship route. In view of the problem structure, a branch-and-bound based holistic solution method is developed. It is rigorously demonstrated that this solution method can obtain an ε-optimal solution in a finite number of iterations for general forms of transit-time-sensitive demand. Computational results based on a trans-Pacific liner ship route demonstrate the applicability and efficiency of the solution method.
Original languageEnglish
Pages (from-to)68-83
Number of pages16
JournalTransportation Research Part B: Methodological
Volume54
DOIs
Publication statusPublished - 1 Jan 2013
Externally publishedYes

Keywords

  • Branch-and-bound
  • Conic quadratic mixed-integer programming
  • Containership scheduling
  • Liner shipping
  • Transit-time-sensitive demand

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Transportation

Cite this